Thunderstorm Wind, Berkeley
- When
- August 1, 3:10 PM EST
- Where
- Berkeley County, 2 mi E of Bonneau
- Measured
- 50 kt (58 mph)
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 33.300, -79.917
Several trees and large limbs were down.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Aug 1, 3:00 PM EST, 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 400 PM EDT THU AUG 1 2002 SCT TSRA FIRING ACRS FA THIS AFTN. PLENTY OF AMS MSTR AND INSTABILITY FOR SCT CONVECTION THIS EVE. ISOLD SVR STORMS WILL BE PSBL EARLY. WK UPR TROF AND SFC TROF WILL RMN ACRS FA ENHANCING CONVECTIVE POTL AS WELL...CONTG INTO THE WEEKEND. WILL HAVE SLGTLY HIER POPS GA CNTYS TNGT AS CONVECTION FIRES LT THIS AFTN OR MOVES SWWD FM SC CNTYS. QUITE A DIFFERENCE BETWEEN AVN AND ETA MODELS REGARDING AMT OF AMS DRYING OVR THE NXT CPL DAYS. ETA APRS TOO DRY. WILL LEAN MORE TWD AVN MODEL. WILL HAVE CHC POPS FOR ENTIRE AREA FRI WITH HIER VALUES ACRS GA CNTYS WITH BTR AMS MSTR AVBL. POPS TAPER TO SLGT CHC AREAWIDE FOR FRI NGT...THEN CHC POPS DURG THE DAY ON SAT ALL BUT NW TIER CNTYS WITH LESS OVERALL AMS MSTR. EXTDD...H5 RDG BLDS TO THE NW ACRS MID MS VLY WITH WEAK LOW PRES TO THE SE ACRS ATLC WATERS. ALTHOUGH AVN MODEL MAY BE OVERDONE IN SFC LOW DVLPMT IN NE GULF WITH SFC TROF EXTDG NEWD ALG SERN US CST...WILL ACCOUNT FOR THIS PSBLTY WITH CHC POPS FOR ALL BUT NW TIER FOR SUN...OTRW NEAR NORMAL TEMPS AND SLGT CHC DIURNAL POPS MON THRU THU ACRS THE AREA. MARINE...WILL MAKE A FEW CHANGES TO THE PREVIOUS FCST MAINLY TO WIND DIRECTION. WINDS CURRENTLY VARIABLE WITH SPEEDS AROUND 10 KT OR LESS. SEAS ABOUT 2 FT. WINDS SHOULD BECOME NE LATER TONIGHT THEN SHOW THE USUAL DIURNAL SHIFTS OF BECOMING ONSHORE IN THE AFTERNOON THEN BACKING TO NE AT NIGHT WITH A MINOR SURGE. WILL DELAY SHIFT OF WINDS AROUND TO SRLY UNTIL SUN MORE IN LINE WITH THE ETA. SEAS EXPECTED TO REMAIN AT 4 FT OR LESS THROUGH THE PERIOD. STILL SOME QUESTION AS TO HOW THINGS WILL PAN OUT IN THE EXTENDED WITH THE COASTAL TROF. COULD SEE STRONGER WINDS IN THE COASTAL WATERS IF THEY PINCH OFF DUE TO THE TROF. AT THIS POINT...THINK AVN IS A BIT STRONG. FCSTID =22 CHS 72 90 72 91 / 30 30 20 30 SAV 73 90 72 92 / 40 40 20 30 CHL 75 89 75 89 / 30 30 20 30 NBC 73 90 72 90 / 30 30 20 30 RBW 72 91 70 92 / 30 30 20 20 MHP 73 90 72 92 / 40 40 20 30 .CHS... GA...NONE. SC...NONE. JAC/SLF
SCZ040-042>044-047>050-012100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 408 PM EDT THU AUG 1 2002 ...STRONG THUNDERSTORMS DEVELOPING ACROSS SOUTHERN SOUTH CAROLINA... AT 408 PM EDT NATIONAL WEATHERS SERVICE DOPPLER RADAR INDICATED SEVERAL CLUSTERS OF STRONG THUNDERSTORMS DEVELOPING ACROSS SOUTHERN SOUTH CAROLINA. THROUGH 5 PM...THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE AREA...MAINLY ACROSS DORCHESTER...WESTERN CHARLESTON...COLLETON AND BEAUFORT COUNTIES. THESE STORMS WILL CONTAIN CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 50 MPH AND SMALL HAIL. AN ISOLATED THUNDERSTORM WITH DAMAGING WINDS AND LARGE HAIL IS ALSO POSSIBLE. MOVE INDOORS WHEN THUNDERSTORMS ARE OCCURRING. DO NOT STAND BY WINDOWS. UNLESS IT IS AN EMERGENCY...AVOID USING TELEPHONES AND ELECTRICAL APPLIANCES UNTIL THE STORMS HAVE PASSED. STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WARNING INFORMATION FROM THE NATIONAL WEATHER SERVICE. ST
The Charleston,SC radar (KCLX), 127 km away, was scanning. The volume nearest the first event began at 20:09 UTC.
2 thunderstorm wind. Local standard time, as filed.
Several trees and large limbs were down.
Numerous trees, large limbs, and power lines were down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Carolina in 2002Every state in 2002This day in weather historyWarnings in South Carolina, August 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5312398, 5312399.